Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Kyoung-Soo Lim 4 Articles
A Case of Severe Aconitine Intoxication with Ventricular Tachycardia, Successfully Treated by a Combination of Two Anti-arrhythmic Drugs
Seung-Mok Ryoo, Chang-Hwan Sohn, Bum-Jin Oh, Won Kim, Kyoung-Soo Lim
J Korean Soc Clin Toxicol. 2011;9(2):105-108.   Published online December 31, 2011
  • 66 View
  • 0 Download
AbstractAbstract PDF
Aconitine is an anti-inflammatory agent with therapeutic uses in oriental medicine as an analgesic and for treatment of stroke. Because of its sodium channel effect, aconitine can promote undesirable, wide complex tachyarrhythmia. If tachycardia develops during use of aconitine, class Ia and class III anti arrhythmic drugs can be utilized for treatment. However there are no single anti-arrhythmia agents which are uniformly effective. We report a case, characterized by wide complex tachyarrhythmia and severe hypotension, which was successfully treated by simultaneous injections of amiodarone and lidocaine. A 59-year-old woman exhibiting clinical signs of drowsiness as a result of ingesting 6 g of aconitine, was admitted to the emergency department. Initially, wide complex tachyarrhythmia (ventricular tachycardia and pulse rate of 180 beats/min) and severe hypotension (blood pressure of 53/26 mmHg) was observed. After simultaneous injection of amiodarone and lidocaine, the patient's rhythm pattern changed to an accelerated junctional rhythm with ventricular premature complex. Two hours later, the patient's heart pattern became a sinus rhythm. As demonstrated by this case, simultaneous injections of amiodarone and lidocaine can be useful in treating ventricular arrhythmia induced by aconitine.
Liver Transplantation for Acute Toxic Hepatitis due to Herbal Medicines and Preparations
Chang-Hwan Sohn, Myung-Il Cha, Bum-Jin Oh, Woon-Hyung Yeo, Jae-Ho Lee, Won Kim, Kyoung-Soo Lim
J Korean Soc Clin Toxicol. 2008;6(2):110-116.   Published online December 31, 2008
  • 75 View
  • 0 Download
AbstractAbstract PDF
Purpose: Acute toxic hepatitis is a common cause of acute liver failure (ALF). We investigated the causes, clinical manifestation, and outcomes of ALF patients who underwent liver transplantation due to acute toxic hepatitis caused by herbal medicines and preparations. Methods: Between January 1992 and May 2008, we retrospectively reviewed the medical records of 24 patients who were transplanted due to acute toxic hepatitis caused by herbal medicines and preparations. We applied the RUCAM score to patients with acute toxic hepatitis and assessed the relationship between herbal preparations and liver injury. We studied the patients' medication history, liver function tests, and clinical outcomes. Results: The type of liver injury was divided into three groups: hepatocellular type, 14 patients (58.3%); cholestatic type, 4 patients (16.7%); and mixed type, 6 patients (25%). Polygonum multiflorum Thunberg (3 cases) was the most common cause of acute toxic hepatitis, followed by Acanthopanax senticosus (2 cases), pumpkin juice (2 cases), Dictamnus dasycarpus Turcz (2 cases), Hovenia dulcis (1 case), Phellinus linteus (1 case), and Artemisia capillaries (1 case). One year survival after liver transplantation was 76%. Conclusion: We identified the herbal preparations leading to acute liver failure. Many patients consider herbal remedies to be completely free of unwanted side effects. However, we found that many herbal products have biological activities that can lead to severe hepatotoxicity.
Research on Poisoning Data Collection using Toxic Exposure Surveillance System: Retrospective Preliminary Survey
Bum-Jin Oh, Won Kim, Gyu-Chong Cho, Hui-Dong Kang, Yoo-Dong Shon, Jae-Ho Lee, Kyoung-Soo Lim
J Korean Soc Clin Toxicol. 2006;4(1):32-43.   Published online June 30, 2006
  • 75 View
  • 0 Download
AbstractAbstract PDF
Purpose: Toxic Exposure Surveillance System (TESS) is widely used for poisoning data collection and making a counterplan. But, there were few reports about poisoning data collection using TESS in Korea. The aim was to collect poisoning data using TESS report form and investigate the recognition of emergency physician about the necessity of TESS as preliminary survey. Methods: Retrospectively, we gathered data from hospital records about the patient who admitted hospital emergency room due to poisoning. Date were gathered by paper and/or web client system report form in patients recruited by ICD-10 codes Results: From Jun 2004 to May 2005,3,203 patients were enrolled in 30 hospitals and their mean age was $44.9{pm}20.3years$ old(male: female = 1,565: 1,638). The most frequent site of exposure was their own residence (73.2%, 2,345/3,203) and most of reported patients were older than 20 years(89.7%, 2,871/3,203). Frequent substances involved in poisoning were medication(41.9%) and pesticide(33.3%). Intentional poisoning was 60.7%(1,954). In fatality, overall frequency was 5.1%(162/3,203) and the most frequent route of exposure was ingestion(96.3%, 156/162) and the most frequent substance was pesticide(85.2%, 138/ 162). Antidotes were administered in 202 patients(2-PAM, atropine, antivenin, N-acetylcystein, vitamin K, flumazenil, ethanol, methylene blue, naloxone, calcium compound). 19 of 20 emergency physicians agreed with necessity of TESS. Conclusion: Data collection using TESS report form showed preliminary poisoning events in Korea. Frequent poisoning substance were medication and pesticide. The fatality was mainly related with pesticide ingestion. Many doctors in emergency room recognized the necessity of TESS.
Outcomes of Acute Liver Injury from Accidental Mushroom Poisoning
Bum-Jin Oh, Won Kim, Kyoung-Soo Lim
J Korean Soc Clin Toxicol. 2004;2(2):116-122.   Published online December 31, 2004
  • 81 View
  • 0 Download
AbstractAbstract PDF
Purpose: Several risk factors related with chronic complications and mortality related with liver injury of mushroom poisoning were reported. But, there were few reports about the long term outcomes. The aim was to evaluate the long term clinical outcomes in mushroom poisoning regarding the risk factors. Methods: Clinical data were reviewed and outcomes were evaluated with medical records and/or telephone interviews. The patients who had one or more risk factors such as markedly elevated aspartate aminotransferase (AST) or alanine aminotransferase (ALT), prolonged prothrombin time (PT) were classified into high risk group. Patients had no risk factor classified into low risk group. Results: From June 1989 to December 2003, nineteen mushroom poisoning patients admitted to Asan Medical Center, seven were male, and mean age was $58pm9$ years old. All the patients accidentally ingested and the interval from ingestion to symptom onset was $9pm4$ hours. There were four patients in high risk group, and fifteen in low risk group. In high risk group, peak AST was $2,263.3pm1,303.0IU/L$most prolonged PT was $38.0pm27.4\%$, and stuporous mental status was shown in one patient. In low risk group, laboratory values returned to the normal values but histological evaluation revealed specific features of toxic hepatitis on sixth hospital day. Chronic complications such as persistent or chronic hepatitis, mortality was not occurred during follow up period (from 10 months to 16 years) in both groups. Conclusion: Although the number of patients were small, there were no chronic complications or mortality related with liver injury after mushroom poisoning regardless risk factors of chronic complications and mortality.

JKSCT : Journal of The Korean Society of Clinical Toxicology